Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CD4 count not improving

Apr 26, 2008

I did post this question a few days ago but did not receive an answer. I know your site must be very busy but I'd really like another opinion on this when you have time. My wife was first diagnosed with AIDS about 4 years ago when she got sick with a CD4 count of 50. She went on AART and her CD4 count rose to 100. It increased last year to 126 but last month dropped back to 106. Her viral load apparently has not increased and she has no physical signs and appears 100% healthy. Her friend almost died 4 years ago when her CD4 count dropped to 2. She recovered and her CD4 count is more than 600. Should I be concerned? Do you think my wife should change her medicine? She has another CD4 test in May but I don't want her to wait until her T cells drop below 100 as I understand that it becomes harder for the cells to replicate the lower the count. Her doctor also took her off trimoxazoale which I'm afraid will make her more susceptible to opportunistic invections. Any advice would be very much appreciated. Thank you.

Response from Dr. Holodniy

You don't indicate what her CD4 percent was prior to starting HIV treatment and what it is now; what her total white blood cell count and lymphocyte count is; what her current HIV regimen is and what other medications she is taking. Many factors could be in play here as to why her count has not increased further if her viral load is undetectable. Also, she needs to be back on trimox or if there was some kind of reaction, another antibiotic until her CD4 count goes over 200.



Previous
Mild pulmonary Hypertention
Next
HBV-DNA VIRAL LOAD RT-PCR (TAQMAN)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement